MAUDE Adverse Event Report: HOBBS MEDICAL, INC. HOBBS MEDICAL MICROBIOLOGY BRUSH

HOBBS MEDICAL, INC. HOBBS MEDICAL MICROBIOLOGY BRUSH
Model Number 4310
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to the manufacturer for investigation and was discarded by the healthcare facility.The device is intended for use in the gastrointestinal tract, not in the lungs.Use in the lungs is therefore considered off-label use.Misbranded products within this product family labeled as "bronchial" were recalled by hobbs medical in 2021 (ref z-0711-2022), and affected consignees notified.Confirmed that the device lot involved in this complaint was properly labeled for gastrointestinal use.A follow up report will be submitted when additional information on the patient's condition is received.
 
Event or Problem Description
It was reported that the distal atraumatic ball tip of the microbiology brush fell off which the device was in the patient's right upper lobe of the lung.According to the physician, they noticed the tip had fallen off while inside the lung and when the device was retracted from the scope, there was no tip on the device.Physician confirmed the tip was not lodged in the scope and did not feel it would be possible to suction the separated component out of the lung.Physician planned to send the patient for scans to identify the location of the tip in the lung.

Brand Name
HOBBS MEDICAL MICROBIOLOGY BRUSH
Common Device Name
MICROBIOLOGY BRUSH
Manufacturer (Section D)
HOBBS MEDICAL, INC.
8 spring street
stafford springs CT 06076
Manufacturer (Section G)
HOBBS MEDICAL, INC.
8 spring street
stafford springs CT 06076
Manufacturer Contact
jennifer hodge
8 spring street
stafford springs, CT 06076
8606845875
MDR Report Key20309145
Report Number1220592-2024-00005
Device Sequence Number12978313
Product Code FDX
UDI-Device IdentifierM84943100
UDI-Public+M84943100/$$0229H01243383
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K893729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4310
Device Catalogue Number4310
Device Lot NumberH01-24-338
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown